Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 27, NWS Pueblo, CO

April 23, 20245 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 23, 2024, 2:22 PM MDT for 5 counties in Colorado. It took effect at Apr 24, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2024, 2:22 PM MDT (20:22 UTC)
In effect from
Apr 24, 2024, 12:00 PM MDT
Expired
Apr 24, 2024, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS85 KPUB 232022
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
222 PM MDT Tue Apr 23 2024


COZ224-241230-
/O.UPG.KPUB.FW.A.0025.240424T1800Z-240425T0200Z/
/O.NEW.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/
/O.NEW.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
/O.CON.KPUB.FW.W.0026.000000T0000Z-240424T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
222 PM MDT Tue Apr 23 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Wednesday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds and low relative humidity is in effect from 
Thursday morning through Thursday evening. 

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Rapid rates of fire growth and spread will be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-233-237-241230-
/O.NEW.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
222 PM MDT Tue Apr 23 2024

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
627 
WWUS85 KPUB 240136
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
736 PM MDT Tue Apr 23 2024


COZ224-241745-
/O.EXP.KPUB.FW.W.0026.000000T0000Z-240424T0200Z/
/O.CON.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/
/O.CON.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
736 PM MDT Tue Apr 23 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Rapid rates of fire growth and spread will be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-233-237-241745-
/O.CON.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
736 PM MDT Tue Apr 23 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237...

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
071 
WWUS85 KPUB 241015
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
415 AM MDT Wed Apr 24 2024

COZ224-250215-
/O.UPG.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
/O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
/O.CON.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
415 AM MDT Wed Apr 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 224... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 10 AM to 8 PM MDT Thursday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...For today, southwest 15 to 25 mph with gusts up to 35
  mph. For Thursday, southwest 20 to 30 mph with gusts up to 50 
  mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Rapid rates of fire growth and spread will be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ232-233-237-250215-
/O.UPG.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/
/O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
415 AM MDT Wed Apr 24 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONES 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 10 AM to 8 PM MDT Thursday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph. A few
  gusts to around 60 mph are possible.

* Relative Humidity...As low as 6 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-250215-
/O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
415 AM MDT Wed Apr 24 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 10 AM to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
046 
WWUS85 KPUB 242001
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
201 PM MDT Wed Apr 24 2024


COZ224-251215-
/O.CON.KPUB.FW.W.0027.000000T0000Z-240425T0200Z/
/O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
201 PM MDT Wed Apr 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Rapid rates of fire growth and spread will be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-232-233-237-251215-
/O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
201 PM MDT Wed Apr 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 225, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
731 
WWUS85 KPUB 250135
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
735 PM MDT Wed Apr 24 2024


COZ224-251745-
/O.EXP.KPUB.FW.W.0027.000000T0000Z-240425T0200Z/
/O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
735 PM MDT Wed Apr 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Rapid rates of fire growth and spread will be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-232-233-237-251745-
/O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
735 PM MDT Wed Apr 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 225, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 225, 232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Rapid rates of fire growth and spread may be 
  possible. Please avoid fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 11:21 AM MDT, 3 hours 1 minute earlier. Its key messages:

  • Critical fire weather conditions continue over the San Luis Valley this afternoon and evening.
  • Generally cooler and cloudier over the plains. A few showers will be possible late afternoon and evening, mainly over the Palmer Divide and over/near the mountains.
  • Critical fire weather conditions expected on Wednesday across the San Luis Vally, and then expand to much of south central and southeast Colorado Thursday and Friday.
  • Winds gusting up to around 50 mph, potentially higher, are expected on Thursday, along with a low risk of strong to severe storms across the eastern plains.
  • Next system to affect the area this weekend looks to bring areawide increases in rain and snow chances.
Area forecast discussion, Apr 23, 11:21 AM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
1121 AM MDT Tue Apr 23 2024

.KEY MESSAGES...

- Critical fire weather conditions continue over the San Luis
  Valley this afternoon and evening.

- Generally cooler and cloudier over the plains. A few showers
  will be possible late afternoon and evening, mainly over the
  Palmer Divide and over/near the mountains.

- Critical fire weather conditions expected on Wednesday across
  the San Luis Vally, and then expand to much of south central
  and southeast Colorado Thursday and Friday.

- Winds gusting up to around 50 mph, potentially higher, are
  expected on Thursday, along with a low risk of strong to
  severe storms across the eastern plains.

- Next system to affect the area this weekend looks to bring
  areawide increases in rain and snow chances.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 405 AM MDT Tue Apr 23 2024

With the passing cold front mostly already through our area
this morning, we will be seeing some changes from yesterday's
weather. High temperatures will be a fair bit cooler than
yesterday, with most of the area remaining in the high-60s to
low-70s. Winds over the plains will remain easterly while flow
aloft and over the mountains will retain a westerly component.
Some clouds will push up against the mountains/plains interface
while the San Luis Valley will remain mostly sunny and dry.
Westerly winds will downslope off of the higher terrain and into
the base of the valley, lowering humidity values below critical
thresholds. This, along with the general gusty winds, will
result in critical fire weather conditions through the afternoon
and into early evening.

Models are also showing some scattered shower activity late
this afternoon, first over the mountains and Palmer Divide, but
later in the day the westerly steering flow aloft could end up
pushing some precipitation eastward onto parts of the plains. At
this time showers appear high-based and relatively light,
though I wouldn't rule out a rumble of thunder or two over or
east of the Palmer Divide.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 405 AM MDT Tue Apr 23 2024

Rising heights will make way to a return to southwesterly flow
on Wednesday, with a relatively quiet start to the day. In this
setup, will see lee troughing support increases in
south/southeast flow across the plains, which will result in
higher dew point air at the surface. As this trough is in place,
veering 700mb winds/flow will provide a window of some WAA
across the eastern plains. Would think precip chances would
increase on Wednesday, but with a rather stout cap in place and
with limited deeper moisture, quiet conditions with no real
precip development is expected across southern Colorado. Along
and west of the I-25 corridor, will see drier air moving off the
higher terrain support falling dewpoints and RH values. Gusty
southwest winds do look to develop once again Wednesday
afternoon, with critical fire weather conditions developing
across the San Luis Valley. The extent of the drier air and
stronger winds/gusts across the southern Sangres and far
southern I-25 corridor is in question, and so have not issued
any Fire Weather headlines at this time. Will message spotty
critical fire weather conditions in this area, but will monitor
for possible higher coverage and the need for a Fire Weather
headline. Further to the east, the higher dewpoint air with
cooler temperatures due to some lingering cloud cover will keep
fire danger low at this time.

An upper level low/trough lifting across the region on Thursday
could potentially bring a rather active day, with a number of
hazards possible across southern Colorado. Of most concern and
where confidence is highest, is the high fire danger over much
of south central and southeast Colorado. While not quite looking
extreme, it looks to be rather close, with west southwest winds
gusting up to around 50 mph and RH values as low as 10 percent.
At this point, the forecast of above normal temperatures will
into the 70s and 80s and dew points in the teens seems
reasonable, but could easily see lower dew points develop.
Additionally, there are hints that winds could occasionally gust
to around 60 mph Thursday afternoon and at this time it looks
like the highest chances would be south of Highway 50, where the
jet axis will move overhead. Either way, fire danger will be
high on Thursday, with fire weather headlines appearing likely
with later forecasts.

Lastly, there will be a small window for the possibility for
strong to severe storms to develop Thursday afternoon into early
evening over the far eastern plains. This potential will be
situated along and east/northeast of a deepening surface low and
where a ribbon of higher moisture and instability will reside.
While chances for severe storms will be highest just to the
east, can't completely rule out at least an isolated stronger
storm, before the drier air surges and the focus/instability
shift out of the area Thursday evening.

Friday into Saturday look to remain active days, with high fire
danger continuing across the plains Friday and with increases
in precip chances especially Friday into Saturday. Another upper
level low looks to pivot across the region and while there is
some uncertainty with exact trends/track, model consensus at
this point is for increased chances for mountain snow and rain
over the lower levels. Thunderstorms will also be possible,
especially as this system looks to wrap moisture and instability
back into the area. Can't completely rule out some snow over
the lower elevations of the Pikes Peak region and Palmer Divide
this weekend and will continue to closely monitor, but at this
time, confidence is low on this snow and potential impacts.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1116 AM MDT Tue Apr 23 2024

VFR conditions anticipated across the forecast area over the
next 24 hrs, including the three main TAF sites of KCOS, KPUB
and KALS.

Scattered to broken mid and high level cloudiness over the
higher terrain and Palmer Divide expected through the afternoon
to mid-evening. Surface winds across the eastern plains will be
predominantly out of the E-SE at 10-15 kts with occasional gusts
to 25 kts, affecting KCOS and KPUB. Isolated shower activity
forecast over the higher terrain this afternoon, which could
encroach on KCOS, so made a mention of VCSH there between
23z-03z.

SW winds gusting up to 25 kts expected across the San Luis
Valley this afternoon, affecting KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ224.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ224.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...RODRIGUEZ
AVIATION...MOORE
Hazardous weather outlook, Apr 23, 11:39 AM MDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1139 AM MDT Tue Apr 23 2024

COZ058>089-093>099-241300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1139 AM MDT Tue Apr 23 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions will continue today across the
San Luis Valley, with low humidity values and gusty winds. There
may also be a few showers and short-lived thunderstorms during the
late afternoon hours, mainly over and near the higher terrain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are expected each afternoon
through Friday. Wednesday's critical fire weather conditions will
mainly be over the San Luis Valley. Thursday and Friday will be
more widespread, with Thursday being the day of most concern.

Winds gusting up to around 50 mph, potentially higher, are
expected on Thursday, along with a low risk of strong to severe
storms across the eastern plains.

An upper level system will move in late in the week into the
weekend, bringing cooler weather with increased snow chances over
the higher terrain, and rain and thunderstorms across the lower
elevations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed this afternoon or tonight.

27/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:07 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
Apr 23, 2:22 PM MDTFire Weather WatchPUBAlamosa, Baca, Conejos, Costilla, Las Animas, Otero and 2 more14 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.